Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 175, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 7, 2021, 6:01 AM CDT for Harrison County, Mississippi. It took effect at Jul 7, 2021, 10:20 AM CDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 6:01 AM CDT (11:01 UTC)
- In effect from
- Jul 7, 2021, 10:20 AM CDT
- Expired
- Jul 7, 2021, 8:08 PM CDT
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wolf River above Gulfport (GLFM6). The gauge peaked at 7.98 ft at Jul 7, 2021, 1:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481521, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
907 WGUS44 KLIX 071101 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 601 AM CDT Wed Jul 7 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County. For the Wolf River...including Landon, Gulfport...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-080515- /O.NEW.KLIX.FL.W.0175.210707T1545Z-210710T0143Z/ /GLFM6.1.ER.210707T1545Z.210708T1800Z.210709T1942Z.NO/ 601 AM CDT Wed Jul 7 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Wolf River Above Gulfport. * From this morning to Friday evening. * At 5:45 AM CDT Wednesday the stage was 7.3 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning to a crest of 9.5 feet early tomorrow afternoon. It will then fall below flood stage early Friday afternoon. * Impact...At 9.0 feet, Bells Ferry Road will be impassable with deep water on the east bridge approach. && LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919 $$ TE
3 follow-up statements
007 WGUS84 KLIX 071507 FLSLIX Flood Statement National Weather Service New Orleans LA 1007 AM CDT Wed Jul 7 2021 ...The Flood Warning continues for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County. For the Wolf River...including Landon, Gulfport...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-080915- /O.EXT.KLIX.FL.W.0175.210707T1520Z-210708T1500Z/ /GLFM6.1.ER.210707T1520Z.210708T0000Z.210708T0900Z.NO/ 1007 AM CDT Wed Jul 7 2021 ...The Flood Warning is now in effect until late tomorrow morning... The Flood Warning continues for the Wolf River Above Gulfport. * Until late tomorrow morning. * At 9:45 AM CDT Wednesday the stage was 7.9 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river will oscillate above flood stage with a maximum value of 9.0 feet this evening. It will fall below flood stage late tonight. * Impact...At 9.0 feet, Bells Ferry Road will be impassable with deep water on the east bridge approach. && LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919 $$
894 WGUS84 KLIX 071855 FLSLIX Flood Statement National Weather Service New Orleans LA 155 PM CDT Wed Jul 7 2021 ...The Flood Warning continues for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County. For the Wolf River...including Landon, Gulfport...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-080600- /O.EXT.KLIX.FL.W.0175.000000T0000Z-210708T0600Z/ /GLFM6.1.ER.210708T0000Z.210708T0000Z.210708T0000Z.NO/ 155 PM CDT Wed Jul 7 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the Wolf River Above Gulfport. * Until just after midnight tonight. * At 1:45 PM CDT Wednesday the stage was 7.9 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river will oscillate above flood stage with a maximum value of 8.0 feet this evening. It will fall below flood stage this evening. * Impact...At 8.0 feet, Bells Ferry Road will begin to flood. There will be water over the access road just upstream of the bridge and the road will become impassable very quickly. && LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919 $$
694 WGUS84 KLIX 080108 FLSLIX Flood Statement National Weather Service New Orleans LA 808 PM CDT Wed Jul 7 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County. MSC047-080215- /O.CAN.KLIX.FL.W.0175.000000T0000Z-210708T0108Z/ /GLFM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 808 PM CDT Wed Jul 7 2021 ...The Flood Warning for the Wolf River Above Gulfport has been cancelled... The Flood Warning is cancelled for the Wolf River Above Gulfport. * At 7:45 PM CDT Wednesday the stage was 7.3 feet. * Flood stage is 8.0 feet. * Forecast...The river will continue to fall to below 7 feet after midnight tonight. && LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919 $$ KLG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 7, 3:20 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 7, 3:20 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 320 AM CDT Wed Jul 7 2021 .SHORT TERM (Today through Thursday)... The upper level pattern analysis shows the typical summertime ridges centered to the west over Arizona and to the east in the Atlantic. A trough swinging through the upper Mississippi Valley will keep an area of weakness between those ridges. That weakness falls right over the CWA. At the same time, above climo moisture levels are in place. The average PW measured yesterday at LIX was 2.2". That amount of moisture gives the potential for heavy rain to fall and will lead to high convective coverage. Not all storms will produce high rainfall totals. The interaction of outflow boundaries and sea/land breeze boundaries have been the focus of some recent instances of high rainfall amounts. Other situations of high qpf events have been backbuilding along the coastal regions where convergence induced by sea and land frictional differences causes training. So while the overall threat for flash flooding is too low to justify a flash flood watch, am fairly confident someone in the CWA will see over 6" (most locations will be in the 1-3" range). Really not expecting much change rolling into Thursday. The pattern looks the same with similar moisture levels still high and little inhibition. Therefore, should see another 70-90% coverage day with some locations possibly seeing quite heavy rainfall on a the scale of the size of a city. We may see a slight reduction in coverage on Friday as the trough lifts and shifts farther east. The ridge to the west will try to build farther east as that occurs but its influence locally will be minimal. The threat for isolated flash flooding will likely continue. At least the higher rain chances and cloud cover over the next few days will keep high temps at or below normal. MEFFER && .LONG TERM (This weekend into early next week)... Still some uncertainty with respect to the forecast this weekend and into next week. Main issue is how strong is the ridge that builds into the area and if the next strong s/w can keep the area in a favorable area for additional showers and thunderstorms. LAtest models and ensembles appear to be leaning back towards the ridge struggling to build in and remain over the area. With that we are leaning towards the wetter solutions which is in agreement with the NBM. The western CONUS ridge will initially nudge into the Lower MS Valley but a strong s/w working southeast out of southwest Canada will round the top of the ridge and towards the MS Valley and this will begin to erode the eastern periphery of the ridge. At the same time the Ridge over the Atlantic would have tried to build west but this s/w will stop that as well and this will once again keep the Lower MS Valley in between the two ridges. With abundant moisture still in place scattered to numerous showers and thunderstorms will be possible each day. These will be diurnally driven each day so as usually with the Summer convection will be more marine based overnight and then transition inland as the land areas heat up. Obviously this is exactly what everyone wanted to hear but hopefully The ridge can build in enough Friday to at least lead to one day of lower storm coverage. /CAB/ && .AVIATION... Most terminals should be ok through at least 10Z but after that a few will likely see low cigs leading to MVFR status at a few sites. Convection will be likely at all terminals again today. Outside of convection everyone should be in VFR however it would not be a surprise to see tempo MVFR cigs around 2500-3k ft. /CAB/ && .MARINE... The wind field will remain fairly weak with prevailing onshore flow of 5 to 10 knots remaining in place through Thursday. Nocturnal increase to 10 to 15 will be possible. A swell train emanating from Tropical Storm Elsa continues through today. This swell will produce higher seas of 4 to 6 feet in the open Gulf waters. Otherwise, mainly 2 feet or less expected in the coastal waters. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 85 72 90 73 / 90 30 70 20 BTR 87 73 88 74 / 90 20 70 20 ASD 87 75 89 75 / 80 30 70 20 MSY 88 78 90 78 / 90 20 70 20 GPT 87 75 89 76 / 80 40 60 20 PQL 87 74 88 75 / 80 40 60 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:10 PM CDT | Areal Flood Advisory | LIX | Harrison | 19 min |
| Jul 6, 9:29 PM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| Jul 6, 11:06 PM CDT | Areal Flood Advisory | LIX | Harrison | 108 min |
| Jul 7, 6:03 AM CDT | River Flood Warning | LIX | Harrison | 46 hr |
| Jul 7, 1:18 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 2 hr |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.